Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS La Crosse, WI

March 31, 2026Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Mar 31, 2026, 7:14 AM CDT for Adams County, Juneau County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2026, 7:14 AM CDT (12:14 UTC)
Expired
Mar 31, 2026, 7:40 AM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WUUS53 KARX 311214
SVRARX
WIC001-057-311300-
/O.NEW.KARX.SV.W.0003.260331T1214Z-260331T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
714 AM CDT Tue Mar 31 2026

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northwestern Juneau County in central Wisconsin...
  Northwestern Adams County in central Wisconsin...

* Until 800 AM CDT.

* At 714 AM CDT, a severe thunderstorm was located 13 miles northeast
  of Tomah, moving east at 45 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* This severe thunderstorm will be near...
  New Rome around 745 AM CDT.

Other locations impacted by this severe thunderstorm include New
Miner, The Meadow Valley Flowage, Sprague, Monroe Center, Mather, The
Sprague Mather Flowage, and Finley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 9031 4425 9031 4425 8987 4408 8986
TIME...MOT...LOC 1214Z 266DEG 39KT 4416 9035 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt
2 follow-up statements
857 
WWUS53 KARX 311226
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
726 AM CDT Tue Mar 31 2026

WIC001-057-311300-
/O.CON.KARX.SV.W.0003.000000T0000Z-260331T1300Z/
Juneau WI-Adams WI-
726 AM CDT Tue Mar 31 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHWESTERN JUNEAU AND NORTHWESTERN ADAMS COUNTIES...

At 726 AM CDT, a severe thunderstorm was located 8 miles south of
Babcock, or 20 miles northeast of Tomah, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  New Rome around 745 AM CDT.

Other locations impacted by this severe thunderstorm include New
Miner, The Meadow Valley Flowage, Sprague, Monroe Center, Mather, The
Sprague Mather Flowage, and Finley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 9031 4422 9028 4425 8987 4408 8986
TIME...MOT...LOC 1226Z 266DEG 39KT 4417 9017 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt
081 
WWUS53 KARX 311240
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
740 AM CDT Tue Mar 31 2026

WIC001-057-311248-
/O.CAN.KARX.SV.W.0003.000000T0000Z-260331T1300Z/
Juneau WI-Adams WI-
740 AM CDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU AND
NORTHWESTERN ADAMS COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 4409 9031 4422 9028 4425 8987 4408 8986
TIME...MOT...LOC 1237Z 266DEG 39KT 4418 8999 

$$

Baumgardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:19 AM CDT, 55 minutes earlier. Its key messages:

  • Low storm chances (20 to 40%) with a large hail threat will be possible this morning mostly south of I-90.
  • A strong weather system impacts the area Wednesday into Thursday night with probabilities for wintry impacts increasing, especially for Thursday morning. After a period of wintry mix Wednesday into early Thursday morning, precipitation is expected to switch over to rain for most locations south of I-94 by mid morning Thursday.
  • There is also quite a bit of rain with this system as rain totals range from 1 to 2 inches south of I-90 with the highest probabilities (20 to 40%) for 2+ inches in southwest Wisconsin and portions of northeast Iowa.
Area forecast discussion, Mar 31, 6:19 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
619 AM CDT Tue Mar 31 2026

.KEY MESSAGES...

- Low storm chances (20 to 40%) with a large hail threat will
  be possible this morning mostly south of I-90.

- A strong weather system impacts the area Wednesday into
  Thursday night with probabilities for wintry impacts
  increasing, especially for Thursday morning. After a period of
  wintry mix Wednesday into early Thursday morning,
  precipitation is expected to switch over to rain for most
  locations south of I-94 by mid morning Thursday.

- There is also quite a bit of rain with this system as rain
  totals range from 1 to 2 inches south of I-90 with the highest
  probabilities (20 to 40%) for 2+ inches in southwest
  Wisconsin and portions of northeast Iowa.

&&

.DISCUSSION...
Issued at 337 AM CDT Tue Mar 31 2026

This Morning Storm Chances:

Storm chances continue overnight slightly farther north as the
nocturnal low level jet persists. Eventually the cold frontal
boundary, draped southwest to northeast from southwest through east-
central Minnesota, drags east-southeast across the forecast area
into the morning hours. Exact timing and overlap with diurnal
heating will determine morning storm threat locally. Recent HRRR
forecast model runs suggest possible storm initiation within the
warm sector over the eastern half of the forecast area from western
into central Wisconsin near 31.12Z. While mid level lapse rates will
be steep enough to support elevated instability and strong to severe
storms, slight moderation is expected through the overnight from
current 8.5C/km in RAP Mesoanalysis. Therefore, large hail and
damaging wind potential remains through early this morning.

Colder Today, Winter Weather Setup Wednesday:

As the cold front sags south across the forecast area through today,
daytime high temperatures in the  50s expected. Southern extent of
low level baroclinic boundary relative to forecast area will
determine subsequent winter storm probabilities Wednesday through
Thursday. Current forecasts suggest the low level baroclinic
boundary and accompanying sharp trough lying across the forecast
area, shifting slightly south of the forecast area tonight. Exact
location will determine initial location of cyclogenesis lee of the
Rockies Wednesday, accompanying precipitation types Wednesday, as
well as subsequent progression and intensity of cyclogenesis through
the Upper Mississippi River Valley Thursday into Friday.

Initial precipitation chances Wednesday afternoon will be tied to
low level frontogenesis along the low level warm frontal boundary,
strewn quasi-zonally near the forecast area. High resolution
forecast soundings have just begun to peer into this forecast
window, increasing winter weather signal with snow soundings for
areas along and north of I-94 and freezing rain/sleet soundings for
areas along the I-90 corridor. Now there has been a recent trend in
the models to shift the cooler temperatures northward as the center
of the low passes somewhere over our forecast area. The locations
for where the models put the center of the low at differ from near
the IA, WI, MN state line to areas closer to the I-35 corridor in
southern MN. This shift northward follows what the soundings have
shown where snow is now favored north of I-94 and a wintry mix is
between I-90 and I-94.

Confidence & Winter Preciptiation Types Midweek:

Variation in preciptiation types inherently tied to surface
temperatures, dependent on temperature gradient and strength of east
winds north of the front solidifying the cold sector through the
Upper Mississippi River Valley. Therefore, regardless of differences
exact precipitation types and locations, all high resolution models
show a stout warm nose providing some degree of off-surface melting.
Furthermore, the high April sun angle will limit initial frozen
precipitation accumulation on roadways given the above freezing soil
temperatures. Therefore, daytime freezing precipitation impacts may
be limited to elevated surfaces and grassy surfaces only to return
overnight with lack of diurnal heating. Similar for snow
accumulation, potentially limited to elevated surfaces until the
overnight when low level frontogenesis expands in coverage. With the
northward shift, precipitation type switches to all rain for most
locations by Thursday afternoon whereas previous forecasts and model
runs had wintry mix being possible into Thursday night. The track of
this storm will be very important to watch as this will have
implications on amounts, precipitation types, and transition of
different precipitation types.

Heavy Rain Into The Weekend:

As the extratropical low lifts northeast of the Upper Mississippi
River Valley through the end of the week, additional subsequent
cyclogenesis through the Northern Plains returns precipitation
chances across the Upper Midwest Friday and through the weekend.
While current confidence for heavy rain will be the main concern
through the early weekend, mixed precipitation as the low exits east
will bring another threat of winter impacts. Current confidence for
1" of QPF in long term global ensembles raises concerns for river
flooding on flashier rivers.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 619 AM CDT Tue Mar 31 2026

VFR conditions to prevail through the TAF period. Northwest
winds 10 to 20 mph with gusts of 20 to 30 mph possible this
morning through the afternoon, with the highest winds west of
the Mississippi River. Winds diminish this evening and gradually
turn more northeast for Wednesday. CIGS generally stay between
15kft and 20kft until Wednesday morning when they drop closer to
10kft. Isolated showers and thunderstorms will be possible this
morning and early afternoon for much of the region.

&&

.HYDROLOGY...
Issued at 142 PM CDT Mon Mar 30 2026

Rain amounts Wednesday night and Thursday could approach 2
inches in southwest Wisconsin. Should this occur, and the
precipitation type remain as all rain, stream and river rises
are possible on the Kickapoo river late in the week.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Cecava/JAR
AVIATION...Cecava
HYDROLOGY...Baumgardt
Hazardous weather outlook, Mar 31, 2:55 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
255 AM CDT Tue Mar 31 2026

IAZ011-029-030-WIZ042>044-053>055-061-011100-
Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
255 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for portions of northeast
Iowa...central Wisconsin...southwest Wisconsin and west central
Wisconsin.

.DAY ONE...Today and Tonight

There may be a few strong storms this morning. The main threats
will be hail and strong winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

At this time it appears the area will see mostly rain. Rainfall
amounts of 1-2 are likely (70-90%) and would cause river and
stream rises by the end of the week.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
011100-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-
Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-La Crosse-
255 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
north central Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A wintry mix Wednesday night through Thursday morning brings
potential for accumulating ice and snow. This may impact travel.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne

In the hours before

Special weather statement, Mar 31, 6:52 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service La Crosse WI
652 AM CDT Tue Mar 31 2026

MNZ088-WIZ032>034-041-042-311245-
Winona MN-Buffalo WI-Jackson WI-Trempealeau WI-La Crosse WI-
Monroe WI-
652 AM CDT Tue Mar 31 2026

...A FEW STRONG THUNDERSTORMS AFFECTING WEST-CENTRAL WISCONSIN AND
FAR SOUTHEAST MINNESOTA THIS MORNING THROUGH 745 AM CDT...

At 645 AM CDT, doppler radar indicated an area of storms
approximately along and north of I-90 from southeast Minnesota into
west-central Wisconsin. Up to nickel sized hail has been reported
with these storms as well as frequent lightning.  The storms are
moving east at 55 mph.

HAZARD...Nickel size hail.

SOURCE...Public.

IMPACT...Minor hail damage to vegetation is possible.

A few locations impacted include... Winona, Sparta, Tomah, Black
River Falls, Holmen, Trempealeau, Galesville, North Bend, Millston,
Fort Mc Coy, Cataract, Brice Prairie, Ettrick, Melrose, Warrens, AND
Oakdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 9168 4421 9163 4443 9035 4442 9032
      4397 9032
TIME...MOT...LOC 1149Z 253DEG 55KT 4414 9116

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Baumgardt
Local storm report, Mar 31, 7:10 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
710 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     Hail             2 E La Crosse           43.82N 91.19W
03/31/2026  M0.50 Inch       La Crosse          WI   Official NWS Obs

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:52 AM CDTSpecial Weather StatementARXJackson53 min
Mar 31, 6:56 AM CDTSevere Thunderstorm WarningARXJackson, Monroe34 min
Mar 31, 7:31 AM CDTSpecial Weather StatementARXJuneau74 min
Mar 31, 2:24 PM CDTWinter Storm WatchARXClark, Taylor11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.